Did taking Risperdal cause embarrassing weight gain for you or your son? Act now.

Call Us for Free 24/7

Risperdal Linked to Gynecomastia
(Male Breast Growth)

The antipsychotic drug Risperdal is prescribed to people with schizophrenia or bipolar disorder. While not initially approved for use in children, adolescents and children now make up more than a quarter of those taking the drug. Many are facing an embarrassing and unsightly side effect.

The drug’s manufacturer acknowledges that Risperdal can cause gynecomastia — the growth of breast tissue in boys and young men. Unlike typical weight gain that is possible with certain medications, this breast development is caused by an increase in the hormone prolactin, which is typically much more prevalent in females.

According to manufacturer Johnson & Johnson, a double-blind study found:

  • 82% to 87% of young Risperdal patients with schizophrenia or bipolar disorder experienced increased prolactin levels.
  • 49% of young Risperdal patients suffering from autism or other disorders besides schizophrenia and bipolar disorder experienced increased prolactin levels.

Gynecomastia can have a serious psychological and emotional impact on young men and boys due to the stigma of male breasts. If you, your son or a loved one has experienced symptoms of this embarrassing condition after taking Risperdal, you should join the growing number of men seeking compensation for their ordeal.

Contact Reich & Binstock today by calling 800-956-5252, or fill out the form on this page, for a free, no-obligation consultation with one of our attorneys. We want to help you.

Embarrassing and Hard to Treat

Prolactin stimulates the mammary glands. It is the same hormone that leads to milk development in the breasts of pregnant women.

The development of breasts in young men and boys can be psychologically and emotionally damaging. It may lead to self-image problems, depression and social difficulty. In many cases, the only way to get rid of the unwanted breast tissue is to have it surgically removed, adding to the physical burden caused by Risperdal.

Gynecomastia can cause:

  • Pain
  • Swelling
  • Tenderness
  • Nipple discharge

Paxil and Prozac, two common anti-depressants, are believed to increase the body’s absorption of Risperdal. This may increase the risk of side effects in men who take both Risperdal and one of these anti-depressants.

Young Men Are Seeking Justice

Johnson & Johnson, which markets Risperdal through a subsidiary called Janssen, faces hundreds of lawsuits from men who allegedly suffered gynecomastia after taking Risperdal. The men are seeking compensation from the company for their physical and emotional ordeal.

“The billions Johnson & Johnson made had a terrible human cost,” an attorney for a 21-year-old Pennsylvania man who suffered gynecomastia linked to Risperdal told Bloomberg. That case was resolved through a confidential settlement along with five others.

Johnson & Johnson has faced a number of cases over the company’s alleged improper marketing of Risperdal. Johnson & Johnson agreed to a $2.2 billion settlement in November 2013 over this allegedly illegal marketing, making it one of the largest health care settlements in U.S. history.

Contact Us for Help

If you, your son or a member of your family has experienced male breast development after taking Risperdal, you need to contact our law firm today to speak with an attorney about your rights. You are not alone. This has happened to many other young men — but it shouldn’t have.

Time is limited to join those who are demanding compensation from Johnson & Johnson for their unpleasant ordeal. Contact Reich & Binstock today by calling 800-956-5252 or by filling out the form on this page to learn how we can help you. All consultations are free and without obligation.

Free Case Evaluation

Time is Limited
Contact Us Now

Call Us Today - Available 24/7
800-956-5252

Call us now for a no-obligation consultation at 800-956-5252